Florida, 2010

Drought in Florida, November 1 to 30, 2010

November 1 to 30, 2010 · NWS TAE · 3 events in 3 counties and zones

Extreme drought conditions (D3) were present across northern Walton, Holmes, and Jackson counties to start the month. These conditions improved to severe drought conditions (D2) on November 16th and persisted through the end of the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Extreme drought conditions (D3) were present across northern Walton, Holmes, and Jackson counties to start the month. These conditions improved to severe drought conditions (D2) on November 16th and persisted through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 31, 8:05 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Oct 31, 8:05 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT SUN OCT 31 2010

.UPDATE...
00Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A CURRENTLY UNAMPLIFIED
UPPER LEVEL PATTERN ACROSS THE CONUS. THE FLOW IS MAINLY OF A ZONAL
NATURE...WITH THE EXCEPTION OF WEAK SHORTWAVE ENERGY EJECTING OUT OF
THE PACIFIC NORTHWEST...AND AN UPPER LOW SPINNING OVER NEW ENGLAND
AND THE CANADIAN MARITIMES. AS WAS MENTIONED ABOVE...THE PATTERN IS
CURRENTLY UNAMPLIFIED...HOWEVER THE SHORTWAVE MOVING OUT THE WEST
THIS EVENING...WILL CHANGE ALL THIS BY THE MIDDLE OF THE WEEK. THIS
SYSTEM IS PROGGED TO DROP SOUTHEAST AND CLOSE OFF OVER THE WESTERN
GULF OF MEXICO. THIS CLOSED LOW WILL BRING OUR NEXT CHANCE FOR
INCLEMENT WEATHER BY LATER TUESDAY AND WEDNESDAY. WILL LET THE
OVERNIGHT SHIFT GIVE FURTHER DETAILS ON THIS POTENTIAL SYSTEM.  BACK
TO THE PRESENT...00Z KTLH SOUNDING PROFILE STILL SHOWING A STABLE
AND DRY PROFILE. PROFILE INCLUDES A WELL MIXED BOUNDARY LAYER UP TO
AROUND 5000FT...AND THIS MIXING ALLOWED OUR TEMPS TO REACH THE UPPER
70S TO NEAR 80 ON SUNDAY.

AT THE SURFACE...LIGHT GRADIENT IN PLACE WITH A RIDGE AXIS LOCATED
ACROSS THE NORTH-CENTRAL FL PENINSULA/NORTHEAST GULF OF MEXICO.
TEMPERATURES ARE FALLING THROUGH THE 60S.

OVERNIGHT/MONDAY...ANOTHER DRY AND WARM DAY TO START OUT THE WORK
WEEK. WILL GO WITH PARTLY CLOUDY TO DESCRIBE OUR SKY CONDITIONS.
GUIDANCE SUITES CONTINUE TO SUGGEST AREAS OF LOWER STRATUS/FOG
DEVELOPING BY SUNRISE. THESE AREAS OF LOWER CLOUDS WILL CONTINUE
INTO THE FIRST FEW DAYLIGHT HOURS BEFORE BEING ERODED AWAY AND
CONVERTED TO A SCT-BKN CU FIELD FOR THE AFTERNOON. IN ADDITION...
SHOULD BEGIN TO SEE AN INCREASE IN HIGHER LEVEL CLOUDS FROM THE WEST
AND SOUTHWEST (ESPECIALLY LATE IN THE DAY) IN RESPONSE TO THE UPPER
LEVEL ENERGY DIVING SOUTHWARD ACROSS THE PLAINS. DESPITE THE
INCREASING CLOUDS...SHOULD SEE ENOUGH SUNSHINE AND DIURNAL MIXING
FOR ABOVE NORMAL TEMPERATURES. CURRENT GRIDS SHOW WIDESPREAD HIGH
TEMPS WITHIN A DEGREE OR TWO OF 80. INHERITED FORECAST PACKAGE
APPEARS ON TRACK AND NOT PLANNING ANY SIGNIFICANT CHANGES.

&&

.AVIATION...
VFR CONDITIONS SHOULD PREVAIL INTO THE PREDAWN HOURS OF MONDAY. THEN
STRATUS DECK LIKELY TO DEVELOP AT MOST SITES WITH IFR AND LIFR CIGS
AND MVFR TO LCL IFR VSBYS DOMINATING AROUND SUNRISE. CIG/VSBYS
SHOULD IMPROVE RAPIDLY AFTER 14Z WITH FAIR SKIES AND VFR THRU END OF
PERIOD EXCEPT TEMPO AFTN 3K CIGS AT KECP AND KTLH.

&&

.MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH TONIGHT
ACROSS THE MARINE AREA. WINDS WILL SHIFT TO EASTERLY ON MONDAY AHEAD
OF A DEVELOPING AREA OF LOW PRESSURE ACROSS THE WESTERN GULF AND A
LARGE RIDGE OF HIGH PRESSURE OVER NEW ENGLAND. AS THE SYSTEM SLOWLY
STRENGTHENS ACROSS THE WESTERN GULF ON MONDAY NIGHT/TUESDAY....WINDS
WILL CONTINUE TO INCREASE AND POSSIBLY REACH CAUTIONARY CONDITIONS
ON TUESDAY EVENING. DEPENDING ON THE EXACT STRENGTH AND TRACK OF THE
SURFACE LOW...WINDS COULD REMAIN AT CAUTIONARY LEVELS INTO THURSDAY.
THE MODELS SHOW THE POTENTIAL FOR ADVISORY LEVEL OFFSHORE WINDS
BEHIND THE SURFACE LOW STARTING THURSDAY NIGHT AND CONTINUING INTO
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   53  81  59  79  61 /   0   0  05  30  50
PANAMA CITY   60  78  64  80  65 /   0   0  05  40  60
DOTHAN        53  81  60  76  59 /   0   0  10  40  60
ALBANY        51  81  58  75  58 /   0   0  05  30  40
VALDOSTA      53  81  59  78  59 /   0   0  05  20  40
CROSS CITY    54  82  58  82  61 /   0   0  05  20  40
APALACHICOLA  59  77  64  79  65 /   0   0  05  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

UPDATE...MROCZKA
AVIATION...BLOCK
MARINE...GODSEY
Hazardous weather outlook, Oct 31, 8:13 PM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EDT SUN OCT 31 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
913 PM EDT SUN OCT 31 2010 /813 PM CDT SUN OCT 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT AND LINGER THROUGH
THE MORNING COMMUTE. THOSE WITH TRAVEL PLANS LATER TONIGHT OR
MONDAY MORNING SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITY
AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

MOISTURE WILL SLOWLY INCREASE MONDAY AND THEN MORE RAPIDLY ON
TUESDAY AHEAD OF ANOTHER DEVELOPING SYSTEM WEST OF THE AREA. THIS
LOW AND ASSOCIATED FRONT WILL LIKELY CROSS THE AREA LATE TUESDAY
BRINGING A CHANCE OF PRECIPITATION. SEVERE WEATHER IS NOT
ANTICIPATED. IN ITS WAKE...DRIER AND COOLER AIR WILL MOVE IN BY
THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, North Walton

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
North Walton forecast zone
Reported by
Official NWS Observations

Drought, Holmes

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Holmes forecast zone
Reported by
Official NWS Observations
Coordinates
30.868, -85.814 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
30.795, -85.215 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269737, 269739, 269740.